MAUDE Adverse Event Report: BURKE INC. PACESAVER SCOUT BOSS 4.5; POWER WHEELCHAIR

BURKE INC. PACESAVER SCOUT BOSS 4.5; POWER WHEELCHAIR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged incident was reported by a dealer servicing the chair.The patient gave conflicting accounts of the incident, that the unit was turned on and that the unit was turned off when she exited the chair.We have tested the joystick that was involved in the incident.The on/off switch works properly.We contacted the joystick/controller manufacturer and confirmed that if the joystick switch is in the off position, the chair cannot move.We believe the patient contacted the joystick and caused the chair to move forward.The owner's manual states, "warning: keep the power button in the off position at all times when stopped or when getting on and off the wheelchair.Sudden accidental movement of the wheelchair will be avoided with the power switch is the off position".There is a comment that the leg riggings do not fit her properly.We believe the chair controls were working properly.The patient, against warnings, did not have the unit turned off when she attempted to exit.Contact was made to the joystick resulting in the wheelchair moving forward causing the incident.Therefore we believe the incident is a result of user error.
 
Event or Problem Description
It is alleged, the patient stated she was stepping off her footrest with her weight on her right foot and leaned on the armrest to stabilize her and that's when the wheelchair took off.This resulted in a broken leg.

Brand Name
PACESAVER SCOUT BOSS 4.5
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
BURKE INC.
1800 merriam lane
kansas city KS 66106
MDR Report Key8749329
Report Number1919278-2019-00001
Device Sequence Number1668940
Product Code ITI
UDI-Device IdentifierB314823481
UDI-PublicB314823481
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K023961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight136